exanthema


Also found in: Dictionary, Thesaurus, Encyclopedia, Wikipedia.
Related to exanthema: exanthema subitum

exanthem

 [eg-zan´them]
1. a skin eruption or rash.
2. a disease in which skin eruptions or rashes are a prominent manifestation.
exanthem su´bitum roseola infantum.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.

ex·an·the·ma

(ek'zan-thē'mă), Avoid the mispronunciation exan'thema.
A skin eruption occurring as a symptom of an acute viral or coccal disease, as in scarlet fever or measles.
Synonym(s): exanthem
[G. efflorescence, an eruption, fr. anthos, flower]
Farlex Partner Medical Dictionary © Farlex 2012

exanthema

(ĕg′zăn-thē′mə) also

exanthem

(ĭg-zăn′thəm)
n. pl. exan·themata (-thĕm′ə-tə) or exan·themas also exan·thems
1. A skin eruption accompanying certain infectious diseases.
2. A disease, such as measles or scarlet fever, accompanied by a skin eruption.

ex·an′the·mat′ic (ĭg-zăn′thə-măt′ĭk), ex′an·them′a·tous (ĕg′zăn-thĕm′ə-təs) adj.
The American Heritage® Medical Dictionary Copyright © 2007, 2004 by Houghton Mifflin Company. Published by Houghton Mifflin Company. All rights reserved.

ex·an·the·ma

(eg-zanthĕ-mă)
A skin eruption occurring as a symptom of an acute viral or coccal disease, as in scarlet fever or measles.
Compare: enanthem, enanthema
Synonym(s): exanthem.
[G. efflorescence, an eruption, fr. anthos, flower]
Medical Dictionary for the Health Professions and Nursing © Farlex 2012

ex·an·the·ma

(eg-zanthĕ-mă)
Skin eruption occurring as a symptom of an acute viral or coccal disease.
[G. efflorescence, an eruption, fr. anthos, flower]
Medical Dictionary for the Dental Professions © Farlex 2012

Patient discussion about exanthema

Q. What is the cause of my head rash? I have a rash on my head. It is red and itchy, what could it be from?

A. A head rash can be caused from lots of different things. I found a website that helps you diagnose it with charts:
http://familydoctor.org/online/famdocen/home/tools/symptom/545.html

Q. What do I do with this horrible Diaper Rash?? I have no idea what is up with my daughters diaper rash, she is a year old and I do everything to keep this rash from coming, but it comes back! All week I have let her run without a diaper on trying to let it air out as much as possible, (thank god for carpet shampooers).Is there any secret that someone has to getting rid of this rash?

A. My own daughter was yeasty from whatever they do to newborns in the hospital and I battled it ever day until I started taking garlic gel tabs. Because I breasfed her she got all the benefits of it and her bottom cleared right up.
Probiotics can help, yogurt, kefir and the like. Super Salve from supersalve.com is amazing in its healing abilities. Avoid processed foods and especially sugars.

Q. Doyou know if the Plant Yarrow give a RASH?

A. ThanksTerrany and Henry for your answers. I do need more information concerning skin contact with Yarrow.MRaye

More discussions about exanthema
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.
References in periodicals archive ?
Cutaneous ADR occurred in 6.2% women, including pruritus (3; 1.7%) and exanthema (8; 4.5%), representing an incidence of 16.2 episodes per 1000 person-months.
* Report of the first two cases of exanthema secondary to HPV vaccination.
Imatinib causes exanthema and edema in a dose-dependent fashion in 17%-67% of patients.
Dapsone hypersensitivity syndrome masquerading as a viral exanthema: three cases and a mini-review.
[1] The characteristic clinical features are exudative pharyngitis, fever and bright red exanthema. Otitis media, pneumonia, septicaemia, osteomyelitis, rheumatic fever and acute glomerulonephritis are the common complications associated with scarlet fever.
For those of you who may not be up to date on your viral infections, HHV-6 comes in two genetic variants, HHV-6A and HHV-6B, with 6B being the causative agent of exanthema subitum (more commonly known as roseola).
Based on European Registry of Severe Cutaneous Adverse Reactions (RegiSCAR) study group, scoring of more than or equal to four (hospitalization, acute onset exanthema with fever, involvement of at least one internal organ), the patient was diagnosed to have DRESS syndrome.
EM is an acute, self-limiting, occasionally recurring skin condition that is generally associated with infections including herpes simplex and mycoplasma pneumonia, and with the use of medications such as penicillins and sulfonamides.3 Because KD patients frequently have a previous history of antibiotic prescription, due to high-grade fever and elevated acute-phase reactant levels, EM can be misdiagnosed as drug eruption, viral exanthema, or infectious rash.
The presenting features of exanthema of the skin and enanthema in the oral cavity are reported for the first time from a nonendemic region in an immunocompetent individual.
Urticarial exanthema and CRP > 10 mg/dl were identified for risk factors for coronary aneurysms which were present in our patient [4].
Drug eruptions observed Number Percentage (%) Maculopapular exanthema 15 36.6 Probable drug eruption 17 41.4 Fixed pigmented erythema 3 7.3 Acute urticaria 2 4.9 Multiform erythema 2 4.9 Toxic epidermal necrolysis 1 2.4 DRESS syndrome 1 2.4 Total 41 100 Table 2: Drugs suspected depending on the nature of the drug eruption.
On admission to hospital, symmetrically distributed, confluent livid-erythematous exanthema was seen on the trunk and face, with multiple flaccid blisters of amber-colored content.